Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

2 years on Rogaine... Need advice from long term users

Discussion in 'Women's General Hair Loss Discussions' started by Cas, Jul 22, 2012.

  1. Cas

    Cas Established Member

    Joined:
    Feb 24, 2010
    Messages:
    465
    Likes Received:
    0
    Dislikes Received:
    0
    I've been using Rogaine for almost 2 years now.

    Once again, in the last couple days my shed, for some reason has picked up dramatically.... once again there are thick streams of hair coming out in the shower.

    It seems like Rogaine is working, my hair seems like its almost normal again .... then 'bam' my shed picks up and it thins out again. This is the second time this has happened to this degree. I do get mini-sheds but I think this is the second time I've suffered a big shed while on Rogaine (aside from the dread shed). The last one was last summer.

    Is this something that is normal with Rogaine use? Could it be seasonal?
     
  2. Tori

    Tori Experienced Member

    Joined:
    Dec 13, 2007
    Messages:
    790
    Likes Received:
    1
    Dislikes Received:
    0
    It was normal for me. Right at the peak of regrowth (summer), I would shed my progress and start all over again. It never got as bad as when I started out, but still completely frustrated and mentally drained me.
     
  3. HairyIssues

    HairyIssues Established Member

    Joined:
    Jan 20, 2012
    Messages:
    182
    Likes Received:
    1
    Dislikes Received:
    0
    I've used Rogaine for almost 15 years, on and off. I have CTE, so this might not apply to others. IME, the shedding has nothing to do with Rogaine. Rogaine has no effect on shedding except when you first start using it as it accelerates the resting phase. Rogaine only prolongs the growing phase of the hair cycle, thus keeping more hair on your scalp for longer. My shedding is always due to diet or stress.
     
  4. Tori

    Tori Experienced Member

    Joined:
    Dec 13, 2007
    Messages:
    790
    Likes Received:
    1
    Dislikes Received:
    0
    I just always figured that it knocked the hair out in the beginning, making it all grow back in at the same time. Then it would shed at roughly the same time. Either way, I didn't have the issue before rogaine and haven't had it since.
     
  5. Cas

    Cas Established Member

    Joined:
    Feb 24, 2010
    Messages:
    465
    Likes Received:
    0
    Dislikes Received:
    0
    Thanks everyone. I'm going to keep going with Rogaine. There are so many reasons for shedding it seems impossible to know why. I also stopped taking my iron about a month ago (it was making me really nauseous) so that could also have something to do with it. :dunno:

    Tori, when you quit Rogaine did you shed?
     
  6. Tori

    Tori Experienced Member

    Joined:
    Dec 13, 2007
    Messages:
    790
    Likes Received:
    1
    Dislikes Received:
    0
    I didn't have a dread shed no. I'm doing better than when I was on it, so no regrets.

    Your shed will pass.. it always will, so no need for quitting if you're happy otherwise. Good luck :)
     
  7. Janesel09

    Janesel09 Guest

    Good advice.
     
  8. tawnie

    tawnie Guest

    they may be right in regards to you. Is your iron, vits b, d, zinc, low? To much stress? Little sleep, to little vegetables and fruit? Explore other things with your doctor and lk into your lifestyle before you allow yourself to drain on the worst. Hope this helps.
     
  9. Janesel09

    Janesel09 Guest

    I read a book Basic and Clinical Pharmacology. It says there that:

    Topical minoxidil (Rogaine) is effective in reversing the progressive miniaturization of terminal scalp hairs associated with androgenic alopecia.

    The mechanism of action of minoxidil in hair follicles is unknown. Chronic dosing studies have demonstrated that the effect of minoxidil is not permanent, and cessation of treatment will lead to hairloss in 4-6 months. Percutaneous absorption of minoxidil in normal scalp is minimal, but possible systemic effects on blood pressure should be monitored in patients with cardiac disease.
     
  10. Sphinx1285

    Sphinx1285 Guest

    Cas- has your shedding stopped now?

    I've been on minoxidil 2 years myself and it did help me.. but then ive been shedding a lot over the last 2 months and it seems to show no signs of slowing down.. my hair has thinned out considerably.. im really worried right now..

    Also, i stopped taking birth control in april last year.. is it possible that my shed is a consequence of stopping the pill 1 year ago?
     

Share This Page